Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 221, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 29, 2016, 10:29 PM CST for Grundy County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 10:29 PM CST (04:29 UTC)
- Expired
- Nov 29, 2016, 10:47 PM CST
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WUUS54 KOHX 300429
SVROHX
TNC061-300500-
/O.NEW.KOHX.SV.W.0221.161130T0429Z-161130T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1100 PM CST
* AT 1029 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ALTAMONT...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...COALMONT...PALMER AND BEERSHEBA
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3529 8579 3549 8586 3552 8579 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3541 8549 3538 8550 3536 8551 3534 8554
3532 8556 3530 8564 3530 8566 3529 8569
TIME...MOT...LOC 0429Z 246DEG 34KT 3543 8572
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
630
WWUS54 KOHX 300438
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CST TUE NOV 29 2016
TNC061-300500-
/O.CON.KOHX.SV.W.0221.000000T0000Z-161130T0500Z/
GRUNDY TN-
1038 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHEASTERN GRUNDY COUNTY...
AT 1037 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEERSHEBA
SPRINGS...OR 15 MILES NORTHWEST OF DUNLAP...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...COALMONT...PALMER AND BEERSHEBA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3537 8578 3552 8579 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3541 8549
3538 8550 3536 8551
TIME...MOT...LOC 0437Z 241DEG 36KT 3549 8562
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER865
WWUS54 KOHX 300447
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CST TUE NOV 29 2016
TNC061-300457-
/O.CAN.KOHX.SV.W.0221.000000T0000Z-161130T0500Z/
GRUNDY TN-
1047 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3537 8578 3552 8579 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3541 8549
3538 8550 3536 8551
TIME...MOT...LOC 0446Z 246DEG 34KT 3553 8551
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:24 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 29, 10:24 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1024 PM CST Tue Nov 29 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Contemplated expanding the watch a little further eastward but have decided not to do so. It appears that helicities and hodograph related energy levels decrease as you move across the central Plateau area. Otw, should see the convection fill in a bit for areas west of I-65 over the next hour or so. Latest hrrr data does show the activity slowly decreasing from west to east aft midnight. Will go ahead and include a 09z to 12z wx grid and detail this decrease. The formatter may or may not pick this up. Still seeing quite a bit of lightning activity across far nrn AL and nrn and central MS. With the front still well to our west, the tor watches will continue until midnight for our southern areas. Updated zones coming out shortly. && .AVIATION... 00Z TAF DISCUSSION. Continued high confidence of VFR conditions through 03Z, but flying conditions will deteriorate quickly after 03Z as SHRA/TSRA spread across the area. Continue to have medium confidence with respect to timing the onset/ending of SHRA/TSRA. Continue to have only low to medium confidence with respect to timing the flight category restrictions and the flight categories themselves. Still anticipating that several amendments will be possible through at least this evening and overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, Nov 29, 2:14 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CST TUE NOV 29 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-302015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 214 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE BETWEEN 9 PM AND 4 AM. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS, BUT LARGE HAIL UP TO QUARTER SIZE AND A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. THE HIGHEST TORNADO THREAT WILL BE SOUTH OF A LINDEN TO MURFREESBORO TO CROSSVILLE LINE. EXCESSIVE RUNOFF FROM HEAVY RAINS AS WELL AS LEAF-CLOGGED DRAINS COULD CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JACKSON
In the hours before
Special weather statement, Nov 29, 8:51 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CST TUE NOV 29 2016
TNZ077>079-300315-
GRUNDY TN-WARREN TN-COFFEE TN-
851 PM CST TUE NOV 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WARREN...NORTHWESTERN
GRUNDY AND SOUTHEASTERN COFFEE COUNTIES UNTIL 915 PM CST...
AT 851 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF MANCHESTER...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...ALTAMONT...MORRISON...VIOLA AND HILLSBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3540 8602 3576 8580 3566 8560 3563 8560
3558 8558 3533 8586
TIME...MOT...LOC 0251Z 210DEG 35KT 3543 8589
SHAMBURGERLocal storm report, Nov 29, 9:19 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601126
BWLocal storm report, Nov 29, 9:24 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
&&
EVENT NUMBER OHX1601127
BWLocal storm report, Nov 29, 9:26 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
926 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601128 OHX1601127 OHX1601126
31Local storm report, Nov 29, 9:32 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
&&
EVENT NUMBER OHX1601129
BWLocal storm report, Nov 29, 9:37 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601129 OHX1601128 OHX1601127 OHX1601126
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:41 PM CST | Special Weather Statement | OHX | Maury | 34 min |
| Nov 29, 8:33 PM CST | Special Weather Statement | OHX | Giles | 27 min |
| Nov 29, 8:44 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Nov 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
| Nov 29, 8:51 PM CST | Special Weather Statement | OHX | Warren | 24 min |
| Nov 29, 8:57 PM CST | Tornado Warning | OHX | Bedford, Coffee | 33 min |
| Nov 29, 9:27 PM CST | Tornado Warning | OHX | Coffee, Warren | 33 min |
| Nov 29, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| Nov 29, 10:42 PM CST | Tornado Warning | OHX | Grundy, Van Buren, Warren | 33 min |
| Nov 29, 11:09 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 51 min |
| Nov 30, 1:40 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy, Warren | 2 hr |
| Nov 30, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 35 min |
| Nov 30, 2:21 AM CST | Tornado Warning | OHX | Cumberland | 11 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.